Alert archive / Maine / Wind Chill Advisories in 2013

Wind Chill Advisory 7, NWS Gray, ME

February 6, 2013Franklin County, Oxford County, Somerset County, Maine; Carroll County, Grafton County, New Hampshire

NWS Gray, ME issued this wind chill advisory at Feb 6, 2013, 3:40 AM EST for Franklin County, Oxford County, Somerset County, Maine; Carroll County, Grafton County, New Hampshire. It took effect at Feb 7, 2013, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 6, 2013, 3:40 AM EST (08:40 UTC)
In effect from
Feb 7, 2013, 12:00 AM EST
Expired
Feb 6, 2013, 2:41 PM EST
In force
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 88 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2013-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2013-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 9:37 PM EST, 6 hours 3 minutes earlier.

Area forecast discussion, Feb 5, 9:37 PM EST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
937 PM EST TUE FEB 5 2013

.SYNOPSIS...
WEAK LOW PRESSURE SOUTH OF NEW ENGLAND WILL MOVE EAST TONIGHT AS
ANOTHER WAVE OF LOW PRESSURE CROSSES THE GREAT LAKES AND THROUGH
NORTHERN NEW ENGLAND BY WEDNESDAY. THIS MAY PRODUCE SOME LIGHT
SNOW LATER TONIGHT INTO WEDNESDAY. COLD HIGH PRESSURE WILL BUILD
IN ON THURSDAY. TWO LOW PRESSURE AREAS WILL TAKE AIM ON NEW
ENGLAND FOR FRIDAY INTO SATURDAY... AS A WEAKENING LOW MOVES OUT
OF THE OHIO VALLEY AND MERGES WITH A STRENGTHENING LOW MOVING
NORTH ALONG THE EAST COAST. THIS COULD BRING SIGNIFICANT SNOWFALL
TO PARTS OF NEW ENGLAND. HIGH PRESSURE WILL BUILD BACK IN FOR THE
REMAINDER OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WILL UPDATE TO INPUT LATEST OBSERVED DATA RESULTING IN NO MORE
THAN JUST A FEW TWEAKS TO THE PREVIOUS FCST. HAVE LOWERED THE CHC
OF -SN THRU EARLY TNGT A LITTLE MORE BASED ON LATEST RADAR TRENDS
BUT STILL EXPECT CHC OF -SN TO SPREAD N AND E INTO THE FCST
AREA... AT LEAST OVER SRN AND CENTRAL AREAS. WILL CONT INCREASED
SKY COVER OVERNIGHT PER LATEST SATELLITE LOOP.

PREVIOUS DISCUSSION...
WEAK LOW PRESSURE SOUTH OF NEW ENGLAND WILL SLOWLY TRACK EAST
TONIGHT. ANOTHER SHORTWAVE TROUGH AND WEAK SURFACE TROUGH WILL
MOVE OUT OF THE GREAT LAKES AND TOWARD NORTHERN NEW ENGLAND BY
WEDNESDAY MORNING. MOISTURE IS LIMITED WITH THESE SYSTEMS SO
SIGNIFICANT SNOWFALL IS NOT EXPECTED... AND POP LEVELS WILL REMAIN
IN THE CHANCE RANGE. EASTERLY LOW LEVEL FLOW AROUND THE SOUTHERN
NEW ENGLAND LOW MAY ADD ENOUGH MOISTURE FOR LIGHT ACCUMULATIONS IN
COASTAL AND EASTERLY UPSLOPE AREAS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS THE MORE NORTHERLY SURFACE LOW TRACKS EAST IN CANADA... IT WILL
DRAG A COLD FRONT THROUGH NEW ENGLAND. COLDER AIR WILL BE MOVING
IN... BUT NOT BEFORE COASTAL AREAS RISE TO NEAR OR SLIGHTLY ABOVE
FREEZING. HIGH PRESSURE NOSES IN FOR WEDNESDAY NIGHT... WITH LOW
TEMPERATURES FALLING BELOW ZERO IN NORTHERN AREAS AND IN THE
SINGLE DIGITS ABOVE ZERO TOWARD THE COAST.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MODELS ARE COMING INTO AGREEMENT FOR A SIGNIFICANT COASTAL STORM
TO IMPACT THE REGION FRIDAY THROUGH SATURDAY MORNING. THE
GFS/CMC/EURO ALL HAVE THE PHASING OF THE NORTHERN AND SOUTHERN
STREAMS AND BOMB CYCLOGENESIS OCCURRING OFF THE MID ATLANTIC COAST.
THE EURO HAS A 974 MB SURFACE LOW JUST OFF CAPE COD...WHICH IS THE
STRONGEST OF ALL THE MODELS AND THE EURO IS SLIGHTLY LATER THAN
THE OTHER MODELS IN STARTING THE HEAVY ON LATE FRIDAY EVENING.
THIS SCENARIO SEEMS TO MAKE THE MOST SENSE...AS THE SYSTEM SHOULD
SLOW DOWN AS IT RAPIDLY INTENSIFIES.

ALL THE MODELS BRING THE TRACK BASICALLY RIGHT OVER THE THE 70/40
BENCHMARK...SO ANY CHANGE IN THIS TRACK COULD CHANGE THE FORECAST
SIGNIFICANTLY. BECAUSE OF THIS...CURRENTLY HAVE MEDIUM CONFIDENCE
THAT THE SOUTHERN HALF OF THE CWA WILL SEE SIGNIFICANT SNOWFALL.
NORTHERN AREAS MAY ALSO SEE SIGNIFICANT SNOW DEPENDING ON HOW FAR
WEST THE TRACK OF THE SYSTEM IS. IF THE SYSTEM SHOULD TRACK MORE
TO THE SOUTH AND EAST THEN SNOWFALL AMOUNTS WILL BE MUCH
LOWER...HOWEVER EVEN THEN...SOUTHEAST NEW HAMPSHIRE AND FAR SOUTH
WESTERN MAINE COULD STILL SEE HEAVY SNOW WITH MUCH LIGHTER AMOUNTS
NORTH AND WEST.

ON SATURDAY...THE LOW PULLS FAR OUT TO SEE AND HIGH PRESSURE
BUILDS IN BEHIND IT. RIDGING WILL CONTINUE TO BUILD INTO EARLY
NEXT WEEK AND THEN A WARM FRONT WILL PASS THE REGION MONDAY
EVENING. THIS WILL BRING MORE PRECIP INTO THE REGION...WITH
POSSIBLY SNOW ACROSS THE NORTH AND PLAIN RAIN IN THE SOUTH. WAA
WILL ALSO BRING ABOVE NORMAL TEMPERATURES TO THE REGION WITH HIGH
TEMPERATURES POSSIBLY INTO THE MID TO UPPER 40S ACROSS THE
SOUTHERN HALF OF THE CWA. A COLD FRONT MOVES THROUGH TUESDAY
NIGHT...AND TEMPERATURE WILL THEN FALL BACK DOWN TO NORMAL VALUES.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY NIGHT/...VFR WITH CIG/VSBY POSSIBLY
LOWERING TO MVFR IN SOME -SN LATER TNGT INTO WEDNESDAY MORNING...
THEN BECOMING VFR WITH W NW WINDS INCREASING LATE WEDNESDAY
MORNING AND WEDNESDAY AFTERNOON...THOUGH UPSLOPE AREAS IN THE N/MT
ZONES COULD STILL SEE MVFR CIG/VSBY IN SCT -SHSN. VFR WITH WINDS
SLOWLY LETTING UP WEDNESDAY NGT.

LONG TERM...
A MAJOR WINTER STORM COULD IMPACT THE AREA FRIDAY THROUGH SATURDAY
MORNING. HEAVY SNOW IS POSSIBLE FOR THE ENTIRE SOUTHERN HALF OF
THE REGION AND LIFR CONDITIONS WILL BE POSSIBLE. STORM MOVES OUT
TO SEA ON SATURDAY AND HIGH PRESSURE BUILDS IN BEHIND IT...BRING
VFR CONDITIONS WITH IT.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...WILL UPDATE TO
INPUT LATEST OBSERVED DATA RESULTING IN JUST MINOR ADJUSTMENTS TO
THE PREVIOUS FCST. STILL EXPECT LGT PRES GRADIENT TO KEEP WINDS
AND SEAS FAIRLY LGT THRU EARLY WEDNESDAY. WINDS WILL INCREASE FROM
THE NW BEHIND A COLD FRONT WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT...POSSIBLY REACHING SCA LEVELS.

LONG TERM...
A LARGE COASTAL LOW WILL AFFECT THE REGION FRIDAY THROUGH SATURDAY
MORNING. THE EXACT TRACK OF THIS LOW WILL DETERMINE HOW STRONG THE
WINDS GET OVER THE WATER. CURRENTLY HAVE A MEDIUM CONFIDENCE THAT
THERE WILL BE GALE FORCE WINDS DURING THIS TIME WITH A POSSIBILITY
OF STORM FORCED WINDS IF THE LOW TRACKS A BIT FURTHER NORTH AND
WEST. SEAS WILL BE IN THE 10 TO 15 FOOT RANGE AND POSSIBLY HIGHER
ALSO BASED ON THE TRACK OF THE LOW. LOW PRESSURE MOVES WELL OUT TO
SEA ON SATURDAY AND WINDS AND SEAS WILL DROP BELOW SCA CRITERIA
THROUGH THE REST OF THE PERIOD.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Feb 5, 3:44 PM EST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
344 PM EST TUE FEB 5 2013

MEZ007>009-012>014-018>028-NHZ001>010-013-014-062045-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
344 PM EST TUE FEB 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SIGNIFICANT COASTAL STORM MAY IMPACT THE AREA FRIDAY THROUGH
SATURDAY MORNING. CURRENTLY HAVE MEDIUM CONFIDENCE THAT HEAVY SNOW
COULD FALL. THERE IS ALSO A POSSIBILITY FOR COASTAL FLOODING WITH
THIS SYSTEM AROUND HIGH TIDE FRIDAY AND SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-062045-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
344 PM EST TUE FEB 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COASTAL STORM COULD PRODUCE STRONG GALES FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:26 AM ESTSmall Craft AdvisoryGYX27 hr
Feb 6, 3:40 AM ESTWind Chill WarningGYXFranklin, Oxford, Somerset24 hr
Feb 6, 3:40 AM ESTWinter Storm WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more35 hr
Feb 6, 2:35 PM ESTStorm WatchGYX24 hr

Nearby

Wind Chill Advisories in Maine, 2013Wind Chill Advisories in New Hampshire, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.